MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER THICK; STAPLE, IMPLANTABLE
Catalog Number TCT75
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Batch # m54n7y.Photo evaluation summary: one photo was provided.The picture shows the anvil of a device with a green reload loaded.Two b formed staples can be seen in the proximal end of the reload and 4 staples legs are noted in the distal part.This condition is caused for an incomplete staple line.Based on the unformed staples noted on the distal end of the reload the event described is confirmed, however no conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.Device evaluation summary: the analysis results found that one tct75 reload was received sterile and with no apparent damage.The reload was opened and tested for functionality with a test device and it fired, cut, and formed all the staples as intended.The device fired with no difficulties and the staples were noted to have the proper b-formed shape.The event described could not be confirmed as the device performed without any difficulties noted.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that we have had an incident with the product.We have had 2 instances where the cartridge has misfired.We have isolated the remaining stock from this batch, we only have 1 item from the same batch.Additional information was provided that the procedure was a laparotomy for a bowel obstruction, we used the tct to perform an ileocolic bypass.When the first staple failed we put a 2nd cartridge in the original gun.This also misfired.There was enough staples between the two to resect the bowel.The same gun misfired twice.On the first firing and then with the subsequent firing with a fresh trt75.When the tct was fired instead of firing all of the staples across the bowel only the middle section deployed into bowel.The staples at both ends of the cartridge remained.(as can be seen on original photo).The ones on the bowel were formed properly and the staple line complete and cut properly but only because the bowel was narrow.Had the bowel been wider each edge would have had no staples in as these were left behind in cartridge.The surgeon used a replacement cartridge and exactly the same thing happened.There were no patient consequences or change in care.The actual gun used in this complaint is not available for return but the hospital gave me another tct75 of the same batch which they wanted me to return for analysis.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8424473
Report Number3005075853-2019-17286
Device Sequence Number16203123
Product Code GDW
UDI-Device Identifier10705036013150
UDI-Public10705036013150
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2020
Device Catalogue NumberTCT75
Device Lot NumberM4HW49
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1